MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48005006X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the saber 5mm 6cm balloon was difficult to deflated to its original state after inflation.Then the balloon was inflated again, it was found could not be fully inflated.Then the balloon was withdrawn.The procedure was completed with another device.There was no reported injury to the patient.The right anterior tibial artery was occluded on imaging with a parallel puncture to the right femoral artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally and was able to maintain negative pressure.The lesion was in the lower extremity and the goal was to obtain a larger lumen.The lesion did not have any calcification.The lesion had a 75% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The inflation device was filled with a 1:1 saline/contrast ratio.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82239712 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the saber 5mm x 6cm percutaneous transluminal angioplasty balloon catheter was difficult to be deflated to its original state after inflation.Then the balloon was inflated again, it was found could not be fully inflated.Then the balloon was withdrawn.The procedure was completed with another device.There was no reported injury to the patient.The right anterior tibial artery was occluded on imaging with a parallel puncture to the right femoral artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally and was able to maintain negative pressure.The lesion was in the lower extremity and the goal was to obtain a larger lumen.The lesion did not have any calcification.The lesion had a 75% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon through the vessel or crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The inflation device was filled with a 1:1 saline/contrast ratio.The device was returned for analysis.A non-sterile saber 5mm x 6cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that it does not present any damages or anomalies.The balloon was received deflated.Functional testing was performed, an inflator/deflator device was attached to the inflation port and positive pressure was applied with the purpose of reaching the rated burst pressure.The balloon was inflated and deflated as expected, showing no problems related to the conditions reported.A product history record (phr) review of lot 82239712 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty partial/slow¿ was not confirmed through analysis of the returned device.The exact cause cannot be determined.The device passed functional analysis as the balloon was inflated/deflated with no burst or leaks noted and without any issues noted to the balloon.Therefore, based on the information available, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies for inflation/deflation were noted to the device during functional testing.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17316665
Report Number3007635982-2023-00234
Device Sequence Number14451723
Product Code LIT
UDI-Device Identifier20705032068137
UDI-Public(01)20705032068137(17)250131(10)82239712
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue Number48005006X
Device Lot Number82239712
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/14/2023
10/13/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/08/2023
10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAIBLAZER; V-18; WALLSTENT
Patient SexUnknown